Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 283, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 18, 2006, 5:49 PM CDT for Burnet County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2006, 5:49 PM CDT (22:49 UTC)
- Expired
- Oct 18, 2006, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 6:27 PM CDT | TSTM WND GST 62 | Burnet, TX | |
| Oct 18, 6:30 PM CDT | TSTM WND DMG | Burnet, TX | TREES DOWN, POWER LINES DOWN, SEVERAL ROOFS OFF, BARN BLOWN DOWN, ALL IN THE IMMEDIATE BURNET AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 3:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 182249 SVREWX TXC053-182345- /O.NEW.KEWX.SV.W.0283.061018T2249Z-061018T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 PM CDT WED OCT 18 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BURNET * UNTIL 645 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF MEADOWLAKES...OR ABOUT NEAR KINGSLAND...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF MEADOWLAKES BY 555 PM CDT 8 MILES NORTH OF MARBLE FALLS BY 600 PM CDT BURNET BY 610 PM CDT BERTRAM BY 625 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3081 9835 3054 9839 3052 9812 3102 9795 $$
1 follow-up statement
000 WWUS54 KEWX 182306 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 605 PM CDT WED OCT 18 2006 TXC053-182345- /O.CON.KEWX.SV.W.0283.000000T0000Z-061018T2345Z/ BURNET TX- 605 PM CDT WED OCT 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR BURNET COUNTY... AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF COTTONWOOD SHORES...OR ABOUT 2 MILES EAST OF KINGSLAND...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF MEADOWLAKES BY 610 PM CDT 7 MILES NORTH OF MARBLE FALLS BY 615 PM CDT BURNET BY 620 PM CDT BERTRAM BY 640 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3081 9835 3054 9839 3052 9812 3102 9795 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:31 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 18, 2:31 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 231 PM CDT WED OCT 18 2006 .DISCUSSION... THE COLD FRONT HAS PASSED THROUGH SJT AND IS MOVING SOUTHEAST AT AROUND 20 MPH. THE FRONT WILL MOVE INTO THE HILL COUNTRY EARLY THIS EVENING AND WILL BE OVER THE COASTAL WATERS BY THURSDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WERE ALREADY DEVELOPING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY IN THE WARM AND UNSTABLE AIRMASS AHEAD OF THE FRONT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN INTENSITY AND AREAL COVERAGE WITH THE APPROACH AND PASSAGE OF THE COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE TSTMS FOR MUCH OF THE CWFA THIS EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. THERE IS ALSO A THREAT OF LOCALLY HEAVY RAINFALL DUE TO THE HIGH PWS. HOWEVER WE WILL NOT ISSUE A FFA DUE TO THE ANTICIPATED SPEED OF THE STORMS. 1 TO 2 INCH STORM TOTALS CAN BE EXPECTED. ALTHOUGH THE COLD FRONT WILL HAVE REACHED THE COAST BY THURSDAY MORNING THERE WILL BE SOME POST FRONTAL RAIN AND SHOWERS. THIS ACTIVITY WILL END IN THE AFTERNOON WITH THE PASSAGE OF THE UPPER TROF AXIS AFTER 18Z. THE PROGRESSIVE 5 WAVE UPPER LEVEL PATTERN CONTINUES OVER THE NORTHERN HEMISPHERE. THE NEXT UPPER TROF WILL DROP OUT OF CANADA AND SWING ACROSS THE CENTRAL PLAINS SATURDAY AND SUNDAY. THIS SYSTEM WILL DRIVE ANOTHER COLD FRONT ACROSS SOUTH CENTRAL TEXAS SATURDAY NIGHT. THERE WILL BE ENOUGH MOISTURE RECOVERY TO INCLUDE A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS NEXT FROPA. FCST A BLEND OF GFS/NAM. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 59 64 52 73 / 80 20 - - AUSTIN BERGSTROM INTL AIRPORT 61 66 48 76 / 80 20 - - DEL RIO INTL AIRPORT 65 73 55 79 / 30 20 - - SAN ANTONIO INTL AIRPORT 62 69 52 75 / 70 30 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02
Hazardous weather outlook, Oct 18, 2:30 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 230 PM CDT WED OCT 18 2006 TXZ171>173-183>194-202>209-217>225-228-191030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 230 PM CDT WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE INTO THE TEXAS HILL COUNTRY EARLY THIS EVENING AND WILL BE LOCATED ALONG THE TEXAS COAST BY THURSDAY MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE AND ALONG THE COLD FRONT AS IS MOVES SOUTHWARD ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS THIS EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. THE SEVERE THREAT WILL END AROUND MIDNIGHT WITH THE LOSS OF HEATING. HOWEVER THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH THE OVERNIGHT HOURS. RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED WITH LOCALIZED AMOUNTS OF THREE INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:58 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 62 min |
| Oct 18, 6:12 PM CDT | Tornado Warning | EWX | Burnet | 33 min |
| Oct 18, 6:44 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 31 min |
| Oct 18, 6:50 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.